Alert archive / Wisconsin / Flood Watches in 2015

Flood Watch 2, NWS Milwaukee, WI

December 13, 201513 counties in Wisconsin

NWS Milwaukee, WI issued this flood watch at Dec 13, 2015, 3:59 AM CST for 13 counties in Wisconsin. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2015, 3:59 AM CST (09:59 UTC)
Expired
Dec 14, 2015, 9:16 AM CST
In force
29 hr
Issued by
NWS Milwaukee, WI
Flood severity
None

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Lafayette County, WI, Marquette County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI

The radar

The Milwaukee radar (KMKX), 64 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2015-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2015-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

481 
WGUS63 KMKX 130959
FFAMKX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
359 AM CST SUN DEC 13 2015

...AREAL FLOODING POSSIBLE INTO MONDAY AFTERNOON...

.STRONG LOW PRESSURE WILL BRING ABNORMALLY HIGH AMOUNTS OF
MOISTURE UP INTO THE UPPER MIDWEST AS IT TRACKS FROM EASTERN
OKLAHOMA TO NORTHERN MISSOURI TODAY...AND ACROSS IOWA AND
CENTRAL WISCONSIN TONIGHT AND MONDAY.

SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS TODAY WILL EVOLVE INTO
A STEADIER RAIN TONIGHT INTO MONDAY. RAINFALL TOTALS BETWEEN THIS
MORNING AND MONDAY AFTERNOON WILL RANGE FROM 2 INCHES AND 2.6
INCHES ARE EXPECTED ALONG AND NORTHWEST OF A JANESVILLE TO
SHEBOYGAN LINE.

WITH SATURATED SOILS AND LOCAL RIVERS AND STREAMS ALREADY HIGH
FROM PREVIOUS RAINS...THERE IS A POTENTIAL FOR AREAL
FLOODING...ESPECIALLY OF LOW-LYING LOCATIONS AND URBAN AREAS.

WIZ046-047-051-052-056>058-062>064-067>069-131800-
/O.NEW.KMKX.FA.A.0002.151213T0959Z-151214T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-ROCK-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...DARLINGTON...
MONROE...JANESVILLE...BELOIT
359 AM CST SUN DEC 13 2015

...FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH 
  CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN...INCLUDING THE 
  FOLLOWING AREAS...IN EAST CENTRAL WISCONSIN...FOND DU LAC AND 
  SHEBOYGAN. IN SOUTH CENTRAL WISCONSIN...COLUMBIA...DANE... 
  GREEN...GREEN LAKE...IOWA...LAFAYETTE...MARQUETTE...ROCK AND 
  SAUK. IN SOUTHEAST WISCONSIN...DODGE AND JEFFERSON. 

* THROUGH MONDAY AFTERNOON

* RAINFALL TOTALS OF 2 TO 2.6 INCHES 

* WATER FLOWING TO...OR COLLECTING IN...LOW-LYING LOCATIONS COULD
  CAUSE BASEMENT FLOODING. UNDERPASSES AND STREETS MAY BECOME
  IMPASSABLE DUE TO STANDING WATER. THOSE LIVNG CLOSE TO RIVERS
  AND STREAMS SHOULD REMAIN ALERT FOR RISING WATER LEVELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. 

&&

$$

REM
5 follow-up statements
709 
WGUS63 KMKX 131544
FFAMKX

FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
944 AM CST SUN DEC 13 2015

...AREAL FLOODING POSSIBLE INTO MONDAY AFTERNOON...

.STRONG LOW PRESSURE WILL BRING ABNORMALLY HIGH AMOUNTS OF
MOISTURE INTO THE UPPER MIDWEST AS IT TRACKS FROM EASTERN
OKLAHOMA TO NORTHERN MISSOURI TODAY...AND ACROSS IOWA AND CENTRAL
WISCONSIN TONIGHT AND MONDAY.

PERIODS OF RAIN TODAY WILL EVOLVE INTO A STEADIER RAIN TONIGHT
INTO MONDAY. RAINFALL TOTALS BETWEEN EARLY THIS MORNING AND
MONDAY AFTERNOON ARE EXPECTED TO EXCEED 2 INCHES IN THE WATCH
AREA. A TOTAL OF 2.6 INCHES ARE ANTICIPATED ALONG AND NORTHWEST
OF A JANESVILLE TO SHEBOYGAN LINE.

WITH SATURATED SOILS AND LOCAL RIVERS AND STREAMS ALREADY HIGH
FROM PREVIOUS RAINS...THERE IS A POTENTIAL FOR AREAL FLOODING...
ESPECIALLY OF LOW-LYING LOCATIONS AND URBAN AREAS.

WIZ046-047-051-052-056>058-062>064-067>069-132345-
/O.CON.KMKX.FA.A.0002.000000T0000Z-151214T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-ROCK-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...DARLINGTON...
MONROE...JANESVILLE...BELOIT
944 AM CST SUN DEC 13 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHERN WISCONSIN INCLUDING THE FOLLOWING
  AREAS...IN EAST CENTRAL WISCONSIN...FOND DU LAC AND SHEBOYGAN.
  IN SOUTH CENTRAL WISCONSIN...COLUMBIA...DANE...GREEN...GREEN
  LAKE... IOWA...LAFAYETTE...MARQUETTE...ROCK AND SAUK. IN
  SOUTHEAST WISCONSIN...DODGE AND JEFFERSON.

* THROUGH MONDAY AFTERNOON

* RAINFALL TOTALS OF 2 TO 2.6 INCHES

* WATER FLOWING TO...OR COLLECTING IN...LOW-LYING LOCATIONS 
  COULD CAUSE BASEMENT FLOODING. UNDERPASSES AND STREETS MAY 
  BECOME IMPASSABLE DUE TO STANDING WATER. THOSE LIVING CLOSE TO 
  RIVERS AND STREAMS SHOULD REMAIN ALERT FOR RISING WATER 
  LEVELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
MRC
002 
WGUS63 KMKX 132139
FFAMKX

FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 PM CST SUN DEC 13 2015

...AREAL FLOODING POSSIBLE INTO MONDAY AFTERNOON...

.STRONG LOW PRESSURE WILL BRING ABNORMALLY HIGH AMOUNTS OF
MOISTURE INTO THE UPPER MIDWEST AS IT TRACKS FROM NORTHERN
MISSOURI THROUGH IOWA TONIGHT AND THROUGH WISCONSIN AND NORTHERN
LOWER MICHIGAN ON MONDAY.

PERIODS OF RAIN TONIGHT INTO MONDAY WILL LEAD TO RAINFALL TOTALS
BETWEEN EXCEEDING 2 INCHES IN THE WATCH AREA. AN ADDITIONAL 1.50
TO 2 INCHES ARE ANTICIPATED ALONG AND NORTHWEST OF A LAKE GENEVA
TO PORT WASHINGTON LINE.

WITH SATURATED SOILS AND LOCAL RIVERS AND STREAMS ALREADY HIGH
FROM PREVIOUS RAINS...THERE IS A POTENTIAL FOR AREAL FLOODING...
ESPECIALLY OF LOW-LYING LOCATIONS AND URBAN AREAS.

WIZ046-047-051-052-056>058-062>064-067>069-140545-
/O.CON.KMKX.FA.A.0002.000000T0000Z-151214T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-ROCK-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...DARLINGTON...
MONROE...JANESVILLE...BELOIT
339 PM CST SUN DEC 13 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST
  WISCONSIN... ROUGHLY ALONG AND WEST OF A SHEBOYGAN TO JANESVILLE
  LINE

* THROUGH MONDAY AFTERNOON

* TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES

* WATER FLOWING TO...OR COLLECTING IN...LOW-LYING LOCATIONS 
  COULD CAUSE BASEMENT FLOODING. UNDERPASSES AND STREETS MAY 
  BECOME IMPASSABLE DUE TO STANDING WATER. THOSE LIVING CLOSE TO 
  RIVERS AND STREAMS SHOULD REMAIN ALERT FOR RISING WATER 
  LEVELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

MRC
721 
WGUS63 KMKX 140305
FFAMKX

FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
905 PM CST SUN DEC 13 2015

...AREAL FLOODING POSSIBLE INTO MONDAY AFTERNOON...

.STRONG LOW PRESSURE WILL BRING ABNORMALLY HIGH AMOUNTS OF
MOISTURE INTO THE UPPER MIDWEST AS IT TRACKS FROM NORTHERN
MISSOURI THROUGH IOWA TONIGHT AND THROUGH WISCONSIN AND NORTHERN
LOWER MICHIGAN ON MONDAY.

PERIODS OF RAIN TONIGHT INTO MONDAY WILL LEAD TO ADDITIONAL RAINFALL
TOTALS OF 1.5 TO 2 INCHES IN THE WATCH AREA.

WITH SATURATED SOILS AND LOCAL RIVERS AND STREAMS ALREADY HIGH
FROM PREVIOUS RAINS...THERE IS A POTENTIAL FOR AREAL FLOODING...
ESPECIALLY OF LOW-LYING LOCATIONS AND URBAN AREAS.

WIZ046-047-051-052-056>058-062>064-067>069-141115-
/O.CON.KMKX.FA.A.0002.000000T0000Z-151214T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-ROCK-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...DARLINGTON...
MONROE...JANESVILLE...BELOIT
905 PM CST SUN DEC 13 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN 
  AND SOUTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN 
  EAST CENTRAL WISCONSIN...FOND DU LAC AND SHEBOYGAN. IN SOUTH 
  CENTRAL WISCONSIN...COLUMBIA...DANE...GREEN...GREEN LAKE... 
  IOWA...LAFAYETTE...MARQUETTE...ROCK AND SAUK. IN SOUTHEAST 
  WISCONSIN...DODGE AND JEFFERSON. 

* THROUGH MONDAY AFTERNOON

* TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES

* WATER FLOWING TO...OR COLLECTING IN...LOW-LYING LOCATIONS 
  COULD CAUSE BASEMENT FLOODING. UNDERPASSES AND STREETS MAY 
  BECOME IMPASSABLE DUE TO STANDING WATER. THOSE LIVING CLOSE TO 
  RIVERS AND STREAMS SHOULD REMAIN ALERT FOR RISING WATER 
  LEVELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
532 
WGUS63 KMKX 141010
FFAMKX

FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
410 AM CST MON DEC 14 2015

...AREAL FLOODING POSSIBLE INTO THIS AFTERNOON...

.STRONG LOW PRESSURE WILL CONTINUE TO BRING PERIODS OF MODERATE TO
HEAVY RAIN INTO SOUTHERN WISCONSIN THIS MORNING...WITH THE RAIN
TAPERING OFF AS THE LOW TRACKS FROM EASTERN IOWA THROUGH
WISCONSIN TODAY...AND INTO NORTHERN LOWER MICHIGAN THIS EVENING.

ADDITIONAL RAINFALL OF 0.25 INCH TO 0.5 INCH WILL ADD TO TOTALS
OF 1.5 TO 2 INCHES IN THE WATCH AREA.

WHILE WIDESPREAD AREAL FLOODING IS BECOMING LESS LIKELY...WITH
SATURATED SOILS AND LOCAL RIVERS AND STREAMS RISING FROM THE
EARLIER RAINS...THERE IS STILL A POTENTIAL FOR AREAL FLOODING...
ESPECIALLY OF LOW-LYING LOCATIONS AND URBAN AREAS.

WIZ046-047-051-052-056>058-062>064-067>069-141815-
/O.CON.KMKX.FA.A.0002.000000T0000Z-151214T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-ROCK-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...DARLINGTON...
MONROE...JANESVILLE...BELOIT
410 AM CST MON DEC 14 2015

...FLOOD WATCH REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN 
  AND SOUTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN 
  EAST CENTRAL WISCONSIN...FOND DU LAC AND SHEBOYGAN. IN SOUTH 
  CENTRAL WISCONSIN...COLUMBIA...DANE...GREEN...GREEN LAKE... 
  IOWA...LAFAYETTE...MARQUETTE...ROCK AND SAUK. IN SOUTHEAST 
  WISCONSIN...DODGE AND JEFFERSON. 

* UNTIL 3 PM CST THIS AFTERNOON

* TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES

* WATER FLOWING TO...OR COLLECTING IN...LOW-LYING LOCATIONS COULD
  CAUSE BASEMENT FLOODING. POOR DRAINAGE UNDERPASSES AND STREETS
  MAY BECOME IMPASSABLE DUE TO STANDING WATER. THOSE LIVING CLOSE
  TO RIVERS AND STREAMS SHOULD REMAIN ALERT FOR RISING WATER
  LEVELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

REM
639 
WGUS63 KMKX 141516
FFAMKX

FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
916 AM CST MON DEC 14 2015

...BULK OF RAINFALL HAS COME TO AN END...

.THE MAIN AREA OF RAINFALL HAS ENDED ACROSS SOUTHERN WISCONSIN
THIS MORNING. THERE WILL BE ON AND OFF SHOWERS LINGERING INTO THE
AFTERNOON...BUT NOT MUCH ADDITIONAL RAIN ACCUMULATION IS EXPECTED.
THUS THE FLOOD WATCH HAS BEEN CANCELLED.

WIZ046-047-051-052-056>058-062>064-067>069-141630-
/O.CAN.KMKX.FA.A.0002.000000T0000Z-151214T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-ROCK-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...DARLINGTON...
MONROE...JANESVILLE...BELOIT
916 AM CST MON DEC 14 2015

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH
CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN HAS BEEN CANCELLED. 

RIVERS AND STREAMS WILL LIKELY CONTINUE TO RISE THE NEXT COUPLE
DAYS...WITH SOME REACHING BANKFULL OR FLOOD STAGE. OVERALL
THOUGH...WIDESPREAD AREAL FLOODING IS NOT ANTICIPATED...SO THE
FLOOD WATCH HAS BEEN CANCELLED. 

$$
DDV

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flood watch went out at Dec 13, 3:44 AM CST, 15 minutes earlier.

Area forecast discussion, Dec 13, 3:44 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
344 AM CST SUN DEC 13 2015

.TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM.

LARGE AREA OF CONVECTIVE PRECIPITATION THAT LIFTED NWD THROUGH
IOWA INTO WESTERN WISCONSIN IN REGION OF STRONG LOW LAYER
FRONTOGENETIC RESPONSE/CONVERGENCE ON NOSE OF STRONG LOW-LEVEL
JET...OVERLAID BY UPPER LEVEL DIVERGENCE/DIFFLUENCE WITH COUPLED
UPPER JET STREAKS.

BROAD UPPER DIVERGENCE REMAINS THROUGH MOST OF THE DAY AS REGION
IS UNDER RIGHT ENTRANCE REGION OF 150-160KT JET MAX OVER
ONTARIO...WITH SHOWERS AND A FEW STORMS IN WEST CENTRAL IL MARKING
ANOTHER SURGE OF ISENTROPIC LIFT APPROACHING FOR LATER THIS
MORNING AND AFTERNOON.

WILL KEEP HIGHER POPS THROUGH THE DAY...THOUGH LIKE THE OVERNIGHT
HOURS THERE MAY BE BREAKS IN THE PCPN.

WILL ALSO LOOK KEEP A CLOSE WATCH ON DENSE FOG ADVISORY CURRENTLY
IN PLACE...WITH WARM FRONT NOW STARTING TO MAKE A MOVE NORTH. WILL
ADJUST TIMING AND AREAL COVERAGE IF NEEDED BEFORE 12Z EXPIRATION.

EXPECT STEADIER MODERATE TO AT TIMES HEAVY RAIN TONIGHT WITH
ABUNDANT MOISTURE ADVECTING IN ON STRONG 850 MB WINDS AND
INCREASED FORCING AS DEEPENING SURFACE LOW TRACKS JUST TO THE WEST
AND CLOSED 500 MB LOW APPROACHES FORM THE SOUTH. PRECIPITABLE
WATER VALUES AROUND 1.50 INCHES ARE 375 PCT OF NORMAL.

WITH SATURATED GROUND AND FORECAST QPF OF 2 TO 2.60 INCHES HAVE
ISSUED AN AREAL FLOOD WATCH FOR ALL BUT THE SOUTHEAST CORNER OF
THE FORECAST AREA...WHERE AMOUNTS WILL BE UNDER 2 INCHES. UNSURE
OF RAIN RATES BEING SUFFICIENT WITHOUT MORE WIDESPREAD
CONVECTION...BUT FORECAST RAIN AMOUNTS WILL HAVE A GOOD POTENTIAL
TO CAUSE PROBLEMS...WITH RIVERS AND STREAMS ALREADY FULL AND FLOOD
OUTLOOKS OR WATCHES IN EFFECT FOR A NUMBER OF RIVERS IN THE CWA.

PRECIPITATION BEGINS TO TAPER OFF AFTER 06Z MONDAY AS STRONGEST
700 MB OMEGA ASSOCIATED WITH DEFORMATION ZONE REMAINS JUST NW OF
FORECAST AREA AHEAD OF APPROACHING OCCLUSION...WHICH IS JUST SOUTH
ACROSS NRN IL BY 12Z MONDAY.

.SHORT TERM...MONDAY THROUGH TUESDAY NIGHT...FORECAST CONFIDENCE
IS HIGH.

MODELS REMAIN IN PRETTY GOOD AGREEMENT WITH FEATURES FOR THIS
PERIOD. THEY TAKE SURFACE LOW FROM FAR SOUTHEAST MINNESOTA/FAR
NORTHEAST IOWA INTO NORTHERN LOWER MICHIGAN ON MONDAY. DEEP 500 MB
LOW TRACKS NORTHEAST ACROSS SOUTHERN WISCONSIN AS WELL ON
MONDAY...WITH SEVERAL STRONG VORTICITY MAXIMA ROTATING AROUND IT.

AREA FORECAST SOUNDINGS CONTINUE TO SHOW SATURATED LOW LEVELS
WITH WEAK INSTABILITY MONDAY MORNING...TRYING TO DRY OUT SOMEWHAT
MONDAY AFTERNOON. THIS CONTINUES TO SUPPORT RAIN SHOWERS FOR
MONDAY...HIGHEST POPS IN THE MORNING BEFORE LOWERING IN THE
AFTERNOON.

GUSTY SOUTH TO SOUTHWEST WINDS MONDAY WILL CONTINUE TO BRING WELL
ABOVE NORMAL TEMPERATURES INTO THE AREA ON MONDAY...DESPITE THE
CLOUDS AND SHOWERS. TEMPERATURES LOOK TO SLOWLY FALL DURING THE
DAY...AS COLD AIR ADVECTION MOVES INTO THE AREA.

SYSTEM MOVES OUT OF THE REGION MONDAY NIGHT...WITH LOW POPS
HANGING ON IN THE FAR NORTH IN THE EVENING. OTHERWISE...DRIER AND
SOMEWHAT COOLER AIR MOVING INTO THE AREA WILL BRING QUIET WEATHER
INTO TUESDAY. AREA FORECAST SOUNDINGS SUGGEST LOW CLOUDS MAY HANG
ON ACROSS THE AREA MONDAY NIGHT INTO TUESDAY. TEMPERATURES STILL
LOOK TO REMAIN ABOVE NORMAL.

MODELS THEN BRING NEXT SURFACE LOW UNDERGOING CYCLOGENESIS
NORTHEASTWARD FROM THE CENTRAL PLAINS INTO NORTHERN IOWA/SOUTHERN
MINNESOTA TUESDAY NIGHT. ANOTHER DEEP AND CLOSED 500 MB LOW TRAILS
THE SURFACE LOW ACROSS THE CENTRAL PLAINS. WARM AIR ADVECTION
DEVELOPS OVER THE AREA TUESDAY NIGHT.

HOWEVER...AREA FORECAST SOUNDINGS ARE STRUGGLING TO SATURATE
THROUGH A DEEP LAYER. THEY ONLY HAVE MOISTURE BELOW THE INVERSION.
FOR NOW...WILL GO WITH LOWER END POPS FOR LIGHT RAIN...AS BEST
MOISTURE AND FORCING COMBINATION LOOKS TO BE NORTHWEST OF THE
AREA. TEMPERATURES SHOULD REMAIN WARM ENOUGH FOR ALL RAIN TUESDAY
NIGHT.

.LONG TERM...WEDNESDAY THROUGH SATURDAY...FORECAST CONFIDENCE IS
MEDIUM.

ECMWF AND GFS MODELS ARE SHOWING SIMILAR TRENDS FOR WEDNESDAY
INTO WEDNESDAY NIGHT WITH THE PASSING SURFACE AND 500 MB LOWS.
THEY TRACK TO THE NORTHWEST OF THE AREA...THOUGH BRING A DECENT
SHOT OF 500 MB DIFFERENTIAL CYCLONIC VORTICITY ADVECTION THROUGH
THE AREA WEDNESDAY OR WEDNESDAY EVENING. THE GFS IS A BIT QUICKER
WITH TIMING OF THESE FEATURES. MOISTURE PROFILES REMAIN RATHER DRY
DURING THIS PERIOD...AS THE BEST DEEP MOISTURE REMAINS TO THE
NORTH AND WEST OF THE AREA. CONTINUED CHANCE POPS FOR NOW.

OCCLUDED FRONT MOVES THROUGH THE AREA WEDNESDAY...WITH COLD AIR
ADVECTION THEN MOVING IN WEDNESDAY NIGHT INTO THURSDAY NIGHT. THIS
SHOULD BRING MORE SEASONABLE TEMPERATURES TO THE AREA FOR LATER IN
THE WEEK AND INTO SATURDAY. BRISK WEST WINDS WILL ADD A CHILL TO
THE AIR...BEFORE HIGH PRESSURE SLIDES SOUTHEAST INTO THE REGION.
THUS...A DRY PERIOD APPEARS REASONABLE FOR THURSDAY INTO SATURDAY.

&&

.AVIATION/12Z TAFS/...

DISCUSSION COMING SOON...

&&

.MARINE...

DISCUSSION COMING SOON...

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLOOD WATCH THROUGH MONDAY AFTERNOON FOR WIZ046-047-051-052-
     056>058-062>064-067>069.

     DENSE FOG ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR WIZ052-
     059-060-062>072.

LM...DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR LMZ643>646.

     GALE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
     LMZ643>646.

     SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO MIDNIGHT CST
     MONDAY NIGHT FOR LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...REM
MONDAY THROUGH SATURDAY...WOOD
Hazardous weather outlook, Dec 12, 5:27 PM CST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
527 PM CST SAT DEC 12 2015

WIZ046-047-051-052-056>060-062>072-132330-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
527 PM CST SAT DEC 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT THROUGH THE NIGHT FOR THE
COUNTIES ALONG LAKE MICHIGAN AND INLAND ROUGHLY SOUTH OF A WEST
BEND TO SPRING GREEN LINE. VISIBILITIES WILL VARY FROM LESS THAN 1/4
TO 3/4 OF MILE. THIS CAN BE DANGEROUS IF YOU/RE OUT TRAVELING NOT
PREPARED FOR RAPIDLY CHANGING CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

A STRONG LOW PRESSURE SYSTEM MOVING ACROSS WISCONSIN WILL LIKELY
BRING A PERIOD OF MODERATE TO SOMETIMES HEAVY RAINFALL TO THE AREA
SUNDAY INTO MONDAY MORNING. TOTAL RAINFALL AMOUNTS OF 1.50 TO 2.10 INCHES
WILL LIKELY RESULT IN SOME AREA RIVERS REACHING BANKFULL STAGE OR
MINOR FLOOD STAGE EARLY NEXT WEEK.

A RELATIVELY WARM AND HUMID AIRMASS FLOWING OVER THE COLD GROUND MAY
RESULT IN DENSE FOG AT TIMES THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-132330-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
527 PM CST SAT DEC 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A RELATIVELY WARM AND HUMID AIRMASS FLOWING OVER THE COLD WATERS OF
LAKE MICHIGAN WILL RESULT IN DENSE FOG AT TIMES. A DENSE FOG
ADVISORY IS IN EFFECT ACROSS ALL THE NEARSHORE WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

THE DENSE FOG ADVISORY CONTINUES THROUGH NOON SUNDAY.

A SMALL CRAFT ADVISORY OR GALE WARNING WILL LIKELY BE NEEDED FOR
SUNDAY THROUGH MONDAY EVENING AS A STRONG LOW PRESSURE AREA TRACKS
FROM IOWA TO THE LAKE SUPERIOR REGION. BREEZY SOUTH WINDS ARE
EXPECTED ON SUNDAY WHICH WILL VEER TO THE SOUTHWEST LATE SUNDAY
NIGHT AND BECOME WESTERLY BY MONDAY AFTERNOON. GALE FORCE WIND GUSTS
WILL BE POSSIBLE DURING THIS TIME. HIGH WAVES WILL BE PREVALENT
SUNDAY INTO MONDAY MORNING AND THEN GRADUALLY DIMINISH OVER THE
NEARSHORE WATERS MONDAY AFTERNOON AND EVENING WITH THE OFFSHORE
FLOW.

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 10:28 AM CSTRiver Flood WarningMKXKenosha6 days
Dec 13, 10:28 AM CSTRiver Flood WarningMKXGreen, Rock4 days
Dec 13, 10:28 AM CSTRiver Flood WarningMKXLafayette64 hr

Nearby

Flood Watches in Wisconsin, 2015Every flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.